Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 75, NWS Paducah, KY

May 30, 2015Mississippi County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at May 30, 2015, 12:49 PM CDT for Mississippi County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2015, 12:49 PM CDT (17:49 UTC)
Expired
May 30, 2015, 1:04 PM CDT
In force
15 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mississippi County, MO

The radar

The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 5.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:50 AM CDT, 5 hours 59 minutes earlier.

Area forecast discussion, May 30, 6:50 AM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
650 AM CDT SAT MAY 30 2015

.UPDATE...
ISSUED AT 650 AM CDT SAT MAY 30 2015

THE AVIATION SECTION HAS BEEN UPDATED FOR THE 12Z TAF ISSUANCE.

&&

.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
ISSUED AT 324 AM CDT SAT MAY 30 2015

A WELL-DEVELOPED MCV OVER CENTRAL ARKANSAS AND ASSOCIATED SURFACE
LOW OVER NORTH CENTRAL ARKANSAS AS OF 08Z ARE FORECAST BY ALL
AVAILABLE GUIDANCE TO LIFT NORTHEAST ACROSS OUR AREA TODAY. THEY
SHOULD REACH SOUTHEAST MISSOURI BY MIDDAY AND THEN MOVE ACROSS THE
REMAINDER OF THE REGION THROUGH SUNSET. LATEST RADAR TRENDS
INDICATE THAT SCATTERED SHOWERS WILL LIFT NORTH OF OUR SOUTHEAST
MISSOURI COUNTIES BY 09Z AND MOST...IF NOT ALL...OF THE AREA
SHOULD BE DRY AT SUNRISE.

THE LATEST HRRR AND THE 00Z NMM AND ARW WRF RUNS DEVELOP SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA BY
MIDDAY...AND MAINTAIN GOOD COVERAGE OF CONVECTION THROUGH THE
AFTERNOON...BEFORE COMING TO AN END FROM SOUTHWEST TO NORTHEAST
THIS EVENING.

LIKELY TO CATEGORICAL POPS SEEM LIKE THE WAY TO GO. NOT SURE HOW
MUCH HEATING WE WILL BE ABLE TO MUSTER WITH LOTS OF CLOUDS
EXPECTED THROUGH THE DAY...BUT CANNOT RULE OUT A STRAY STRONG
STORM WITH DAMAGING WINDS. ORGANIZED SEVERE WEATHER SEEMS
UNLIKELY TODAY. LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE
PRIMARY CONCERNS.

SOUTH WINDS WILL PICK UP ACROSS THE AREA THIS MORNING...AND MAY
PUSH LAKE WIND ADVISORY CRITERIA OVER MUCH OF THE REGION.
HOWEVER...WILL NOT BE ISSUING AN ADVISORY AT THIS TIME...MAINLY
DUE TO THE EXPECTED COVERAGE OF CONVECTION.

IN THE WAKE OF THE SURFACE LOW...SURFACE HIGH PRESSURE WILL BEGIN
TO BUILD ACROSS THE AREA LATE TONIGHT AND SUNDAY. REALLY NOT
SEEING MUCH IN THE WAY OF QPF FROM THE 00Z MODELS ON SUNDAY...BUT
WITH THE LARGER-SCALE MID/UPPER-LEVEL TROUGH MOVING THROUGH THE
REGION...CANNOT RULE OUT AN ISOLATED SHOWER OR STORM OVER THE
SOUTHEAST HALF OF THE REGION.

THE FORECAST IS DRY FROM SUNDAY NIGHT THROUGH MONDAY NIGHT AS
COOL...DRY SURFACE HIGH PRESSURE DOMINATES THE REGION.
TEMPERATURES TODAY THROUGH SUNDAY WILL BE HIGHLY DEPENDENT ON
CLOUDS AND CONVECTION. THE CONSENSUS OF GUIDANCE IS TRENDING
COOLER...AND WAS FOLLOWED PRETTY CLOSELY THROUGH THE ENTIRE SHORT
TERM PERIOD

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 324 AM CDT SAT MAY 30 2015

WHAT A DIFFERENCE 24 HRS MAKES. THOUGH THERE WERE HINTS PREVIOUSLY
THAT IT MIGHT HAPPEN...THE MED RANGE MODELS HAVE NOW TRENDED MUCH
DRIER IN THE EXTENDED PERIOD...ESPECIALLY IN THE FIRST HALF. THE
PREVIOUSLY SUGGESTED RIDGING ALOFT OVER THE PAH FORECAST AREA
APPEARS TO HAVE MORE DOMINANCE NOW AS A DOME OF SFC HIGH PRESSURE
SLOWLY FILTERS INTO THE AREA INITIALLY. AS A WRN CONUS TROF PERSISTS
IN VARYING DEGREES ACCORDING TO DIFFERENT MODEL SOLUTIONS...SOME
VERSION OF MID LEVEL RIDGING SHOULD PREVAIL OVER OUR REGION
THROUGHOUT THE EXTENDED PERIOD...WITH THE NRN STREAM REMAINING
ACTIVE. LATER IN THE PERIOD...A WEAKNESS IN THE ERN CONUS RIDGE
APPEARED TO BE FAR AWAY ENOUGH FROM THE PAH FORECAST AREA (THE
ATLANTIC COAST) AS TO NOT HAVE A DIRECT INFLUENCE ON OUR WEATHER.
THE FLOW ALOFT OVER US WILL BE WEAK.

BY THU...LOW LEVEL WINDS SHOULD PICK UP MORE OF A SRLY COMPONENT
OVER OUR REGION...AND THEREFORE DEEPER MOISTURE SHOULD BE MADE
AVAILABLE. THIS COMBINED WITH INCREASED INSTABILITY MAY YIELD THE
DEVELOPMENT OF ISOLD TSTMS IN THE SOUTH BY AFTERNOON. THE DIURNALLY-
DRIVEN CONVECTION SHOULD DISAPPEAR THU NIGHT..THEN RETURN FOR FRI
WITH SOMEWHAT BETTER COVERAGE.

IN THE SOMEWHAT DRIER AIR MID WEEK...AFTERNOON TEMPS ARE EXPECTED TO
STILL REACH ABOUT 80 TUE...CLIMBING INTO THE LOWER TO MIDDLE 80S
WITH HIGHER HUMIDITY FOR THE REST OF THE PERIOD...DEPENDING ON CLOUD
COVER. LOWS ARE EXPECTED TO RISE FROM ABOUT 60 INITIALLY TO ABOUT
65.

&&

.AVIATION...
ISSUED AT 650 AM CDT SAT MAY 30 2015

A MID/UPPER-LEVEL DISTURBANCE WILL MOVE NORTHEAST ACROSS THE
REGION TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AHEAD OF IT THIS AFTERNOON THROUGH EARLY THIS EVENING.
CONFIDENCE IS HIGH ENOUGH TO WARRANT A TS MENTION IN TEMPO GROUPS
AT ALL SITES. THERE COULD EASILY BE MORE THAN ONE STORM AT LEAST
IN THE VICINITY OF EACH TERMINAL.

WINDS WILL BE QUITE GUSTY THROUGH THE DAY AND EVEN THE EVENING IN
THE NORTHEAST. WINDS WILL VEER THROUGH THE PERIOD...AS A SURFACE
LOW PASSES BY TO THE NORTH OF ALL SITES...AND SURFACE HIGH
PRESSURE EVENTUALLY BUILDS IN. CEILINGS WILL DROP FROM MVFR BEHIND
THE CONVECTION TO IFR...IF NOT LIFR...OVERNIGHT.

TRIED TO ACCOUNT FOR THESE GENERAL TRENDS IN CONVECTION...WINDS
AND CEILINGS...BUT EXACT TIMING MAY VARY AT EACH SITE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...DRS
SHORT TERM...DRS
LONG TERM...DB
AVIATION...DRS
Hazardous weather outlook, May 30, 3:39 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
339 AM CDT SAT MAY 30 2015

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
339 AM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION
BY LATE MORNING AND CONTINUE THROUGH THE EARLY EVENING. A STRAY
STORM MAY PULSE UP TO PRODUCE VERY ISOLATED DAMAGING WINDS...BUT
THE PRIMARY CONCERNS WILL BE LOCALLY HEAVY RAINFALL AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER SOUTHWEST
INDIANA AND WEST KENTUCKY SUNDAY. LIGHTNING WILL BE THE PRIMARY
CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DRS

In the hours before

Special weather statement, May 30, 12:41 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1241 PM CDT SAT MAY 30 2015

ILZ092-KYZ001>004-MOZ111-112-114-301830-
ALEXANDER IL-FULTON KY-HICKMAN KY-CARLISLE KY-BALLARD KY-
NEW MADRID MO-SCOTT MO-MISSISSIPPI MO-
1241 PM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALEXANDER...
SOUTHWESTERN BALLARD...WESTERN CARLISLE...HICKMAN...FULTON...
MISSISSIPPI...SOUTHEASTERN SCOTT AND EAST CENTRAL NEW MADRID COUNTIES
UNTIL 130 PM CDT...

AT 1240 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
NEAR PINHOOK...CLOSE TO EAST PRAIRIE...MOVING NORTHEAST AT 30 MPH.
THEY WERE PART OF A BROADER CLUSTER EXTENDING FROM JUST SOUTH OF
CAPE GIRARDEAU TO NEAR THE TENNESSEE AND ARKANSAS BORDER. SOME OF
THESE STORMS PRODUCED GUSTY WINDS TO 55 MPH AS THEY PASSED THROUGH
TIPTONVILLE EARLIER.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STRONGER
STORMS.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...EAST PRAIRIE...CAIRO...FULTON...HICKMAN...CLINTON...
BARDWELL...WICKLIFFE...BERTRAND...WYATT...ANNISTON...PINHOOK...
DORENA...CAYCE...ARLINGTON...COLUMBUS...DIEHLSTADT...WILSON CITY AND
BOUNDURANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3700 8946 3708 8910 3650 8886 3651 8932
      3650 8941
TIME...MOT...LOC 1740Z 235DEG 27KT 3670 8932

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:41 PM CDTSpecial Weather StatementPAHFulton, Hickman49 min
May 30, 1:16 PM CDTSpecial Weather StatementPAHBallard, Calloway, Carlisle, Crittenden, Fulton, Graves and 5 more59 min
May 30, 2:05 PM CDTSpecial Weather StatementPAHCaldwell, Calloway, Crittenden, Graves, Livingston, Lyon and 3 more40 min
May 30, 3:28 PM CDTSpecial Weather StatementPAHUnion47 min
May 30, 3:40 PM CDTSpecial Weather StatementPAHCaldwell, Henderson, Hopkins, Webster65 min
May 30, 3:50 PM CDTSevere Thunderstorm WarningPAHHenderson, Union25 min
May 30, 4:33 PM CDTSpecial Weather StatementPAHDaviess42 min
May 30, 5:17 PM CDTSevere Thunderstorm WarningPAHTodd28 min
May 30, 5:41 PM CDTSpecial Weather StatementPAHMuhlenberg19 min
May 29, 9:37 PM CDTSpecial Weather StatementPAHPerry53 min
May 30, 11:28 AM CDTRiver Flood WarningPAHAlexander, Jackson, Union9 days
May 30, 4:09 PM CDTSpecial Weather StatementPAHWabash66 min
May 30, 4:17 PM CDTSevere Thunderstorm WarningPAHWabash28 min
May 30, 4:50 PM CDTSpecial Weather StatementPAHWabash10 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.